Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 599, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 20, 2012, 2:59 AM CST for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 76 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 20, 2012, 2:59 AM CST (08:59 UTC)
- Expired
- Dec 20, 2012, 4:15 AM CST
- In force
- 76 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 177 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 20, 3:30 AM CST | TSTM WND DMG | Lake Village, AR | POWERLINES DOWN IN LAKE VILLAGE. |
| Dec 20, 3:45 AM CST | TSTM WND DMG | Leland, MS | POWER OUTAGES IN LELAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 20, 1:07 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 529 m²/s²
- 0-3 km storm-relative helicity
- 617 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935
WUUS54 KJAN 200859
SVRJAN
ARC017-MSC011-151-201015-
/O.NEW.KJAN.SV.W.0599.121220T0859Z-121220T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
259 AM CST THU DEC 20 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
CLEVELAND...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...LELAND...HOLLANDALE...
GREENVILLE...
CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...
* UNTIL 415 AM CST
* AT 259 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHWEST OF GUNNISON TO 16 MILES NORTHEAST OF
DERMOTT TO 13 MILES SOUTHWEST OF DERMOTT TO 25 MILES WEST OF EUDORA
MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROSEDALE BY 310 AM CST...
MCMILLAN CORNER...DEESON AND GUNNISON BY 315 AM CST...
SCOTT AND LAKE VILLAGE BY 320 AM CST...
CHICOT JUNCTION...LAMONT...WINTERVILLE AND EUDORA BY 325 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.
&&
LAT...LON 3362 9066 3361 9077 3310 9068 3310 9091
3301 9092 3301 9145 3356 9146 3352 9126
3359 9115 3371 9121 3367 9104 3368 9104
3372 9115 3378 9099 3397 9110 3396 9098
3409 9088 3412 9094 3413 9066
TIME...MOT...LOC 0859Z 267DEG 44KT 3409 9106 3373 9130
3337 9154 3304 9167
$$
JA3 follow-up statements
369
WWUS54 KJAN 200931
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 AM CST THU DEC 20 2012
ARC017-MSC011-151-201015-
/O.CON.KJAN.SV.W.0599.000000T0000Z-121220T1015Z/
CHICOT AR-WASHINGTON MS-BOLIVAR MS-
331 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST
FOR BOLIVAR...WASHINGTON AND CHICOT COUNTIES...
AT 330 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ALLIGATOR TO BEULAH TO 7 MILES WEST OF GREENVILLE TO 6 MILES
SOUTH OF EUDORA MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
AVON...WINSTONVILLE...MOUND BAYOU AND METCALFE BY 335 AM CST...
CLEVELAND...WAYSIDE...AVON AND GLEN ALLAN BY 340 AM CST...
LELAND AND BOYLE BY 345 AM CST...
REPORTS OF TREES DOWN ACROSS ASHELY COUNTY ARKANSAS FROM LAW
ENFORCEMENT OFFICIALS HAVE BEEN REPORTED WITH SIMILAR STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.
&&
LAT...LON 3362 9066 3361 9077 3327 9076 3310 9068
3310 9091 3301 9092 3301 9143 3353 9133
3360 9114 3370 9121 3367 9104 3372 9114
3378 9099 3389 9105 3393 9102 3397 9109
3396 9098 3409 9088 3412 9094 3413 9066
TIME...MOT...LOC 0930Z 267DEG 44KT 3411 9068 3374 9091
3338 9112 3304 9120
$$515
WWUS54 KJAN 200945
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CST THU DEC 20 2012
ARC017-200956-
/O.CAN.KJAN.SV.W.0599.000000T0000Z-121220T1015Z/
CHICOT AR-
345 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR CHICOT COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.
LAT...LON 3413 9066 3362 9066 3361 9077 3327 9076
3310 9068 3310 9091 3301 9116 3306 9112
3313 9120 3313 9109 3328 9104 3324 9110
3335 9114 3345 9106 3345 9108 3338 9115
3358 9110 3406 9084
TIME...MOT...LOC 0946Z 267DEG 44KT 3411 9044 3375 9067
3339 9089 3305 9097
$$
MSC011-151-201015-
/O.CON.KJAN.SV.W.0599.000000T0000Z-121220T1015Z/
WASHINGTON MS-BOLIVAR MS-
345 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST
FOR BOLIVAR AND WASHINGTON COUNTIES...
AT 346 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES EAST OF ALLIGATOR TO CLEVELAND TO LELAND TO 12 MILES
SOUTHWEST OF HOLLANDALE MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TRIBBETT AND DARLOVE BY 355 AM CST...
MURPHY BY 405 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.
&&
LAT...LON 3413 9066 3362 9066 3361 9077 3327 9076
3310 9068 3310 9091 3301 9116 3306 9112
3313 9120 3313 9109 3328 9104 3324 9110
3335 9114 3345 9106 3345 9108 3338 9115
3358 9110 3406 9084
TIME...MOT...LOC 0946Z 267DEG 44KT 3411 9044 3375 9067
3339 9089 3305 9097
$$145
WWUS54 KJAN 201006
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 AM CST THU DEC 20 2012
MSC011-201016-
/O.CAN.KJAN.SV.W.0599.000000T0000Z-121220T1015Z/
BOLIVAR MS-
406 AM CST THU DEC 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR BOLIVAR COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.
LAT...LON 3327 9076 3310 9068 3310 9091 3301 9116
3306 9112 3313 9120 3313 9109 3327 9104
3328 9104 3328 9108 3324 9110 3335 9114
3341 9107 3345 9106 3345 9108 3338 9115
3353 9111 3353 9077
TIME...MOT...LOC 1006Z 267DEG 44KT 3412 9014 3376 9037
3340 9060 3306 9068
$$
MSC151-201015-
/O.CON.KJAN.SV.W.0599.000000T0000Z-121220T1015Z/
WASHINGTON MS-
406 AM CST THU DEC 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST
FOR WASHINGTON COUNTY...
AT 406 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 63 MILES NORTHEAST OF TRIBBETT TO 36 MILES NORTHEAST OF TRIBBETT
TO 10 MILES EAST OF TRIBBETT TO MURPHY MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
THURSDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
WESTERN MISSISSIPPI.
&&
LAT...LON 3327 9076 3310 9068 3310 9091 3301 9116
3306 9112 3313 9120 3313 9109 3327 9104
3328 9104 3328 9108 3324 9110 3335 9114
3341 9107 3345 9106 3345 9108 3338 9115
3353 9111 3353 9077
TIME...MOT...LOC 1006Z 267DEG 44KT 3412 9014 3376 9037
3340 9060 3306 9068
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 19, 9:47 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Dec 19, 9:47 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CST WED DEC 19 2012
.UPDATE...THE CURRENT FORECAST IS ON TRACK AND NO MAJOR ADJUSTMENTS
ARE NEEDED AT THIS TIME. GUSTY SOUTHERLY WINDS PREVAIL THIS EVENING
ACROSS THE CWA AS A STRONG COLD FRONT APPROACHES FROM THE WEST.
SHOWER AND THUNDERSTORM ACTIVITY WILL BE INCREASING LATER TONIGHT
ACROSS THE REGION AS THIS POTENT WEATHER SYSTEM MOVES THROUGH.
&&
.AVIATION...MVFR CIGS WILL BE ON THE INCREASE TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. SHOWERS AND ISOLATED TSTMS THIS EVENING WILL
GIVE WAY TO INCRSG RAIN AND TSTMS AFTER MIDNIGHT AHEAD OF THE FRONT
WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS LATE. AREAS OF IFR
CIGS/MVFR VSBYS WILL ALSO DEVELOP. THE BEST CHANCE FOR THUNDERSTORMS
WILL OCCUR AS A BAND OF STORMS DEVELOPS JUST AHEAD OF THE FRONT AND
TRACKS EWD ACROSS THE FORECAST AREA...MOVING INTO WRN ZONES AROUND 4
AM AND CONTINUING EWD THROUGH THURSDAY MORNING. S/SE WINDS 10-20 KTS
WITH GUSTS 20-30 KTS WILL CONTINUE TONIGHT. AFTER THE FRONTAL
PASSAGE...WINDS WILL SWITCH TO THE NW WITH SUSTAINED WINDS OF 20-30
MPH AND GUSTS TO 30-45 MPH AT TIMES WITH VFR CONDS RETURNING.
KGWO/KGLH MAY HAVE SPORADIC GUSTS TO 50 MPH AT TIMES 20/11-18Z.
WINDS WILL TAPPER DOWN BY THURSDAY EVENING AS SKIES CLEAR. /ALLEN/03/
&&
.PREV DISCUSSION... /ISSUED 409 PM CST WED DEC 19 2012/
SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...
LATEST SURFACE ANALYSIS SHOWS A POTENT SURFACE LOW HAS DEVELOPED
OVER THE WEST-CENTRAL PLAINS...WITH SOUTHERLY LOWER TROPOSPHERIC
WINDS OF 35-45KTS SOUTHEAST OF THE LOW PULLING MOISTURE QUICKLY
NORTHWARD. MODEL GUIDANCE IS IN GOOD AGREEMENT SHOWING A SURFACE LOW
TRACK NORTHEASTWARD TOWARD THE SOUTHERN GREAT LAKES REGION BY
TOMORROW AFTERNOON THAT SWINGS A POTENT COLD FRONT ACROSS THE
ARKLAMISS THROUGH THE SAME TIME. THIS COLD FRONT WILL BRING A COUPLE
DIFFERENT ISSUES TO THE REGION/SEVERE WEATHER TONIGHT FOLLOWED BY
WINDY CONDITIONS IN WAKE OF THE FRONT.
AS FOR SEVERE WEATHER POTENTIAL OVERNIGHT INTO TOMORROW MORNING...
HI-RES MODEL GUIDANCE IS CONFIDENT THAT AN INITIAL PUSH OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH A PREFRONTAL SURGE OF RICHER LOW LEVEL
MOISTURE WILL OVERSPREAD SOUTHWESTERN ZONES AHEAD OF THE MAIN LINE
OF STORMS AROUND 1 AM. IT'S NOT OUT OF THE QUESTION THAT THIS
ACTIVITY MAY MOVE OVER AREAS FURTHER EAST (PINEBELT REGION) AROUND
THIS TIME...CONFIDENCE JUST ISN'T QUITE AS HIGH. THESE STORMS WILL
BE DEVELOPING IN AN ENVIRONMENT OF STRONG LOW LEVEL WIND SHEAR
(0-1KM HELICITY VALUES 200-400M2/S2)...BUT UNCERTAIN AMOUNTS OF
INSTABILITY. MID LEVEL LAPSE RATES ARE NOT IDEAL (700-500MB
5-5.5C/KM) AND ARE THE MAIN CONTRIBUTOR TO LOW AMOUNTS OF
DESTABILIZATION AS LOW LEVEL MOISTURE IS MORE THAN SUFFICIENT. I
THINK THE MORE AGGRESSIVE HI-RES NAM MAY BE HANDLING THE EXPECTED
INSTABILITY BETTER THAN THE GFS/ECMWF...LEADING TO HIGHER CONFIDENCE
IN SEVERE WEATHER POTENTIAL WITH THIS INITIAL BATCH OF ACTIVITY/
MAINLY IN THE FORM OF DAMAGING WINDS(DUE TO THE STRENGTH OF SYNOPTIC
SCALE WINDS/I.E 40-50KTS AT 925MB) AND THE POSSIBILITY OF TORNADOES.
WILL BE WATCHING THIS ACTIVITY CLOSELY.
FROM THERE THE FOCUS WILL SHIFT TO AREAS FURTHER WEST AS A BROKEN
LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT BEGINS TO
MOVE INTO THE REGION IN THE 2 TO 3 AM TIME FRAME. THIS LINE WILL BE
STRONGLY FORCED BY A NEGATIVELY TILTED UPPER TROUGH TO OUR
NORTHWEST...AND WILL AGAIN BE INTERACTING WITH INTENSE LOW LEVEL
WIND SHEAR BRINGING A TORNADO RISK IN ADDITION TO A DAMAGING WIND
RISK. THIS LINE WILL MOVE ACROSS THE REGION FAIRLY QUICKLY...WITH
AREAS WEST OF I-55 SEEING THE RISK OF SEVERE WEATHER END AROUND 5
AM...AND AREAS EAST OF I-55 BEING "CLEAR" BY 10 AM OR SO. THE ONE
CAVEAT TO THIS ENTIRE SEVERE WEATHER EVENT IS INSTABILITY...AND IF
THE HIGHER AMOUNTS OF INSTABILITY DON'T DEVELOP WE COULD BE LOOKING
AT A NON-EVENT. BEST TO PREPARE FOR THE WORST.
AS IF THIS ISN'T ENOUGH...OUR ATTENTION THEN TURNS TO ROBUST
NORTHWESTERLY WINDS THAT WILL IMPACT THE REGION IN WAKE OF THE
FRONT. STRONG BOUNDARY LAYER MIXING UNDER COLD AIR ADVECTION WILL
EASILY MIX DOWN 30 TO 45 KT WINDS JUST ABOVE THE SURFACE. SUSTAINED
WINDS OF 25-35 MPH ARE EXPECTED AREA WIDE (AFTER THE COLD FRONT
PASSES) WITH GUSTS AS HIGH AS 45 MPH PROBABLE. IT'S NOT OUT OF THE
QUESTION THAT ISOLATED AREAS COULD SEE GUSTS IN EXCESS OF 50
MPH...ESPECIALLY ACROSS THE DELTA EARLY ON. WINDS THIS STRONG CAN
EASILY BRING DOWN TREES (ESPECIALLY OLDER AND WEAK TREES) AS WELL AS
MAKE DRIVING DIFFICULT. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE
REGION...AND WILL MONITOR TRENDS TO SEE IF A HIGH WIND WARNING IS
NEEDED FOR SOME AREAS. THE WINDS LOOK TO SUBSIDE BY TOMORROW EVENING.
FROM THERE COLD HIGH PRESSURE WILL BUILD OVER THE REGION BRINGING A
RETURN OF SUB FREEZING MORNING LOWS FRIDAY AND SATURDAY MORNING. THE
NEXT CHANCE FOR RAIN COMES EARLY NEXT WEEK AND THE PREVIOUS
DISCUSSION REGARDING THIS POTENTIAL REMAINS VALID...SEE BELOW. /BK/
PREVIOUS LONG TERM...THE EXTENDED FORECAST IS VERY SIMILAR TO THE
PREVIOUS AS WE WILL SEE COOL(NEAR NORMAL) CONDITIONS SAT WITH A
QUICK WARMING AND MOISTENING TREND FOR SUNDAY INTO MONDAY. THIS
MOISTENING TREND WILL SET THE STAGE FOR A POTENTIALLY WETTER AND
STORMY PERIOD TO START NEXT WEEK. AS MENTIONED YESTERDAY...THE MODELS
WERE SHOWING THE POTENTIAL FOR A COMPLEX STORM SYSTEM. THIS
COMPLEXITY REMAINS AND IS NOW HAVING AN IMPACT ON HOW THE GLOBAL
MODELS HANDLE THE SYSTEM. THE LATEST GFS/EURO RUNS ARE QUITE A BIT
DIFFERENT IN HOW THEY EVOLVE THE SYSTEM. THE ONLY THING I AM
CONFIDENT IN IS THAT THERE WILL BE BETTER THAN AVG RAIN CHANCES FOR
MON-WED WITH COLDER TEMPS TO ARRIVE AROUND WED. DUE TO THIS SYSTEM
OCCURRING WITHIN THE HOLIDAY PERIOD...WE WILL HAVE TO WATCH AND SEE
HOW THE HAZARDOUS WEATHER POTENTIAL EVOLVES WITH EACH RUN. I WILL NOT
GET INTO SPECIFICS AND WILL CONTINUE TO MENTION THE RISKS THAT WERE
ADDED YESTERDAY FOR THAT EARLY WEEK PERIOD.
FOR TEMPS...THE LATEST GFS MOS WAS IN MUCH BETTER AGREEMENT WITH THE
EURO AND THE PREV FORECAST. DUE TO THIS...MUCH OF THOSE VALUES WERE
ACCEPTED. AS FOR POPS...MUCH LIKE THE TEMPS...POPS WERE MUCH BETTER
THIS RUN AND MATCHED CLOSELY TO THE PREV FORECAST AND THOSE VALUES
WERE USED. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 58 59 29 56 / 87 32 0 0
MERIDIAN 57 64 28 56 / 85 67 0 0
VICKSBURG 55 58 27 57 / 87 17 0 0
HATTIESBURG 59 65 29 56 / 90 64 0 0
NATCHEZ 56 56 28 56 / 90 16 0 0
GREENVILLE 51 57 29 53 / 85 12 0 0
GREENWOOD 57 57 28 54 / 88 29 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR MSZ018-019-
025>066-072>074.
LA...WIND ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR LAZ007>009-015-
016-023>026.
AR...WIND ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR ARZ074-075.
&&Hazardous weather outlook, Dec 19, 2:57 PM CST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CST WED DEC 19 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 202100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 257 PM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TONIGHT INTO EARLY THURSDAY MORNING AHEAD OF A POWERFUL LOW PRESSURE SYSTEM AND STRONG COLD FRONT. ONCE STORMS FORM THEY WILL MOVE QUICKLY THROUGH THE ARKLAMISS AND BRING THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS AND A FEW TORNADOES. THE GREATEST RISK FOR THESE STORMS WEST OF THE INTERSTATE 55 CORRIDOR WILL BE BETWEEN 1 AM AND 5 AM...AND 4 AM UNTIL 10 AM FOR LOCATIONS ALONG AND EAST OF INTERSTATE 55. FOLLOWING THE COLD FRONT...GUSTY NORTH TO NORTHWEST WINDS WILL MOVE INTO THE REGION WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 45 MPH. SPORADIC 50 MPH WIND GUSTS ACROSS THE DELTA REGION ARE NOT OUT OF THE QUESTION BETWEEN EARLY MORNING AND EARLY AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE REGION FROM 3 AM THURSDAY MORNING TO 6 PM THURSDAY EVENING. THE WINDS WILL SUBSIDE THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FOR EARLY NEXT WEEK (INCLUDING CHRISTMAS DAY)...ANOTHER STORM SYSTEM COULD IMPACT THE REGION BRINGING HEAVY RAINFALL AND SEVERE THUNDERSTORMS. PLEASE STAY TUNED FOR UPDATES AS THE WEEKEND APPROACHES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT INTO TOMORROW MORNING AND POSSIBLY AGAIN NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Dec 20, 2:14 AM CST, 45 minutes before
MSZ045-046-200845- NESHOBA MS-KEMPER MS- 214 AM CST THU DEC 20 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 214 AM CST THU DEC 20 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF HERBERT SPRINGS AT 214 AM CST...MOVING NORTHEAST AT 60 MPH. PEOPLE IN WESTERN KEMPER AND SOUTHEASTERN NESHOBA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3257 8878 3258 8903 3293 8881 3292 8850 TIME...MOT...LOC 0814Z 217DEG 51KT 3259 8889 JA
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:14 AM CST | Special Weather Statement | JAN | Kemper | 31 min |
| Dec 20, 3:23 AM CST | Special Weather Statement | JAN | Madison | 32 min |
| Dec 20, 3:42 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 78 min |
| Dec 20, 3:45 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower | 45 min |
| Dec 20, 3:59 AM CST | Tornado Warning | JAN | Madison | 26 min |
| Dec 20, 4:18 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 72 min |
| Dec 20, 4:22 AM CST | Tornado Warning | JAN | Attala, Leake | 34 min |
| Dec 20, 4:25 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 80 min |
| Dec 20, 4:34 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 71 min |
| Dec 20, 4:48 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 57 min |
| Dec 20, 4:56 AM CST | Special Weather Statement | JAN | Simpson | 29 min |
| Dec 20, 5:01 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 59 min |
| Dec 20, 5:08 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Webster | 67 min |
| Dec 20, 5:16 AM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 74 min |
| Dec 20, 5:24 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 66 min |
| Dec 20, 5:26 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 34 min |
| Dec 20, 5:27 AM CST | Severe Thunderstorm Warning | JAN | Marion | 48 min |
| Dec 20, 5:38 AM CST | Tornado Warning | JAN | Marion | 37 min |
| Dec 20, 5:44 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 76 min |
| Dec 20, 5:53 AM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Winston | 52 min |
| Dec 20, 5:56 AM CST | Special Weather Statement | JAN | Kemper, Noxubee | 29 min |
| Dec 20, 5:58 AM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 62 min |
| Dec 20, 5:59 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 46 min |
| Dec 20, 6:00 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 75 min |
| Dec 20, 6:17 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 43 min |
| Dec 20, 6:18 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 42 min |
| Dec 20, 6:20 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 40 min |
| Dec 20, 6:23 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 82 min |
| Dec 20, 6:33 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 57 min |
| Dec 20, 6:38 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 37 min |
| Dec 20, 6:48 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 57 min |
| Dec 20, 6:51 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 54 min |
| Dec 20, 6:59 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 19 min |
| Dec 20, 7:12 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 48 min |
| Dec 20, 2:04 AM CST | Severe Thunderstorm Warning | JAN | Ashley | 71 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.